Mississippi, 2007Damaging Winds in Mississippi, April 14, 2007
April 14, 2007 · NWS MOB · 3 events in 3 counties and zones
An intense squall line moved across the northern parts of the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $237,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense squall line moved across the northern parts of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 14, 3:40 AM CST, 6 hours 33 minutes earlier.
Area forecast discussion, Apr 14, 3:40 AM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CDT SAT APR 14 2007
...MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY...
.SHORT TERM (TODAY AND TONIGHT)...PARAMETERS APPEAR TO BE COMING
TOGETHER FOR A VERY ACTIVE SEVERE THUNDERSTORM EVENT ACROSS THE
CENTRAL GULF COAST. LATEST SURFACE ANALYSIS INDICATES A DOUBLE WARM
FRONT SETUP. THE FIRST WARM FRONT HAS MOVED INTO CENTRAL MS AND AL
FROM JUST NORTH OF MERIDIAN TO NEAR MONTGOMERY. THE SECONDARY WARM
FRONT WHICH SEPARATES THE TRULY TROPICAL AIRMASS IS LOCATED FROM
KTVR IN EXTREME EASTERN LOUISIANA SOUTHEASTWARD TO JUST NORTH OF THE
OFFICE HERE AT KMOB. THE DEWPOINT AT THE OFFICE HAS RISEN 16 DEGREES
SINCE 00Z. AS THE UPPER DYNAMICS GET CLOSER LATER THIS MORNING SFC
LOW PRESSURE WILL DEEPEN AND MOVE RAPIDLY NORTHEASTWARD INTO THE
TENNESSEE VALLEY BY MID DAY. AS THIS OCCURS THE LOW LEVEL JET WILL
ALSO SPREAD EASTWARD...ALLOWING THE SECOND WARM FRONT TO SURGE
NORTHWARD AND SPREAD A WARM AND MOIST AIRMASS ACROSS THE ENTIRE GULF
COAST REGION LATER THIS MORNING AND AFTERNOON. SOME OF THIS WIND
WILL MIX DOWN TODAY CREATING GUSTY CONDITIONS OF 15 TO 20 MPH W/
OCCASIONAL HIGHER GUSTS OVER INTERIOR ZONES...AND 20 TO 25 MPH W/
OCCASIONAL HIGHER GUSTS OVER COASTAL ZONES...WHICH WILL BE JUST
BELOW LOCAL WIND ADVISORY CRITERIA.
SOME BREAKS IN THE CLOUDS ARE ALSO EXPECTED ALLOWING TEMPS TO CLIMB
INTO THE UPPER 70S TO NEAR 80 AND WHEN COMBINED W/ DEWPOINTS THAT
CLIMB INTO THE MID AND UPPER 60S WILL YIELD MLCAPE VALUES NEAR 1200
J/KG. OF GREATER CONCERN IS THAT THE LOW LEVEL JET OF 45 TO 50 KNOTS
IS EXPECTED TO PERSIST DOWNSTREAM OF THE ADVANCING TROUGH LEADING TO
LARGE LOW LEVEL HODOGRAPHS W/ STORM-RELATIVE HELICITY VALUES >200
M2/S2. THUS AS THE SQUALL LINE CURRENTLY OVER CENTRAL LOUISIANA
MOVES EAST IT IS EXPECTED TO CONTINUE TO ORGANIZE AND INTENSIFY AS
THE DOWNSTREAM AIRMASS DESTABILIZES. THE GREATEST THREAT W/ THIS
LINE WILL BE DAMAGING WINDS...AND A WIDESPREAD DAMAGING WIND EVENT
IS POSSIBLE.
WHILE TORNADOES ARE CERTAINLY POSSIBLE WITHIN THE LINE...THE GREATER
TORNADO AND ALSO LARGE HAIL THREAT WILL BE IN DISCRETE THUNDERSTORMS
AHEAD OF THE MAIN LINE. FORECAST SOUNDING FROM BOTH THE NAM12 AND
GFS40 INDICATE A LOADED GUN APPEARANCE FROM 15Z TO 18Z W/ A STOUT
CAP AROUND 850 MBS. IF THUNDERSTORMS ARE ABLE TO BREACH THIS CAP AND
REMAIN ISOLATED AHEAD OF THE SQUALL LINE...THEY WILL QUICKLY BECOME
SUPERCELLULAR W/ ALL MODES OF SEVERE WEATHER POSSIBLE. THE SQUALL
LINE WILL MOVE EAST AND OUT OF THE AREA BY LATE THIS EVENING. ALL
INTERESTS SHOULD PREPARE FOR SEVERE WEATHER TODAY...HAVE A METHOD OF
RECEIVING WEATHER INFORMATION THROUGHOUT THE DAY AND HAVE A PLAN OF
ACTION SHOULD SEVERE THUNDERSTORMS APPROACH. THE FRONT WILL MOVE
EAST OF THE AREA AROUND MIDNIGHT W/ A COOLER AND DRIER AIRMASS
MOVING INTO THE REGION. /13
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...STILL NO MAJOR CHANGES OF
NOTE FOR THIS FCST PERIOD. DRIER AND COOLER HIGH PRESSURE BUILDS
OVER THE REGION SUNDAY AND MONDAY...THEN WE ARE STILL LOOKING AT
ANOTHER CHANCE FOR WEATHER AFFECTING THE AREA DURING THE
TUESDAY/WEDNESDAY TIMEFRAME...BUT TIMING ISSUES CONTINUE. CURRENTLY
APPEARS BEST CHANCES FOR PCPN WILL BE AROUND TUESDAY NIGHT. HIGH
PRESSURE REBUILDS OVER THE AREA ONCE AGAIN BY THURSDAY. TEMPS
GENERALLY SEVERAL DEGREES BELOW NORM DURING LONG TERM PERIOD. /12
&&
.FIRE WEATHER...INCREASING CLOUDINESS AND CHANCES TODAY AND THIS
EVENING...SO NO FIRE ISSUES WITH REGARD TO RH VALUES TODAY. WILL BE
VERY BREEZY ACROSS THE AREA TODAY AND TONIGHT HOWEVER...PRODUCING
HIGH DISPERSION VALUES. /12
&&
.MARINE...STRONG SOUTHERLY FLOW IN EXCESS OF SMALL CRAFT ADVISORY
LEVELS WILL PERSIST THROUGH LATE THIS AFTERNOON AS A STRONG COLD
FRONT APPROACHES THE MARINE AREA. THE FRONT WILL MOVE SOUTH OF THE
MARINE AREA AROUND MIDNIGHT W/ WINDS BECOMING NORTHWEST AND
INCREASING TO 25 TO 30 KNOTS OFFSHORE. THE PRESSURE GRADIENT WILL
WEAKEN BY LATE SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE NORTHERN
GULF. AS THE HIGH MOVES EAST ON TUESDAY AN ONSHORE FLOW WILL RETURN
IN ADVANCE OF ANOTHER AREA OF LOW PRESSURE DEVELOPING ACROSS THE
SOUTHERN PLAINS. ONSHORE FLOW WILL STRENGTHEN BY MID WEEK AS THE LOW
APPROACHES AND MOVE ACROSS THE NORTHERN GULF. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 78 48 64 38 / 70 50 05 00
PENSACOLA 80 53 66 45 / 60 60 05 00
DESTIN 75 54 63 48 / 50 60 05 00
EVERGREEN 79 51 58 33 / 80 60 05 00
WAYNESBORO 74 46 62 37 / 80 30 05 00
CAMDEN 78 49 56 36 / 90 60 05 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
12/SHEPHERD
13/CULLENHazardous weather outlook, Apr 14, 4:00 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 14 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
151200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT SAT APR 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
...MODERATE RISK OF SEVERE THUNDERSTORMS...
...HIGH RISK OF DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA
BEACHES...
A LARGE LOW PRESSURE SYSTEM MOVING EAST OUT OF THE SOUTHERN PLAINS
WILL MOVE EAST ACROSS THE SOUTHEASTERN STATES TODAY. A COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND
ALABAMA STATE LINE BY EARLY AFTERNOON. IN ADVANCE OF THE COLD
FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST
FLORIDA THROUGH THIS EVENING.
AT THIS TIME...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE
PRIMARY HAZARD ASSOCIATED WITH THE SEVERE THUNDERSTORMS.
HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN
SCATTERED STORMS DEVELOPING AHEAD OF THE SQUALL LINE THIS MORNING AND
AFTERNOON. THE SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI IN
THE MID TO LATE MORNING HOURS...ACROSS COASTAL AND SOUTHWEST ALABAMA
AROUND MID DAY...AND ACROSS THE WESTERN FLORIDA PANHANDLE AND SOUTH
CENTRAL ALABAMA IN THE MID TO LATE AFTERNOON HOURS.
THE STRONG SOUTHERLY WINDS TODAY WILL CREATE DANGEROUS BOATING
CONDITIONS FOR SMALL CRAFT. THESE STRONG WINDS WILL ALSO CREATE A
HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND
NORTHWEST FLORIDA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
STRONG NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL MAINTAIN
DANGEROUS BOATING CONDITIONS ACROSS THE MARINE AREA FOR SMALL CRAFT
THROUGH SUNDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS IS REQUESTED THROUGH LATE THIS EVENING.
In the hours before
Special weather statement, Apr 14, 9:10 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1010 AM CDT SAT APR 14 2007
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-142000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1010 AM CDT SAT APR 14 2007
...SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE DEEP SOUTH TODAY...
...THERE IS A MODERATE RISK OF SEVERE STORMS TODAY ALONG THE CENTRAL
GULF COAST REGION...
A LARGE LOW PRESSURE SYSTEM OVER NORTHERN MISSISSIPPI WILL MOVE EAST
ACROSS NORTHERN ALABAMA...AND INTO NORTHWEST GEORGIA TODAY. A COLD
FRONT ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND
ALABAMA STATE LINE BY EARLY THIS AFTERNOON. IN ADVANCE OF THE COLD
FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST
FLORIDA THROUGH THE EARLY EVENING HOURS.
DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY HAZARD
ASSOCIATED WITH THE SEVERE THUNDERSTORMS. HOWEVER...ISOLATED
TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN SCATTERED STORMS
DEVELOPING AHEAD OF THE MAIN LINE OF STORMS LATE THIS MORNING
THROUGH THIS AFTERNOON. THE SQUALL LINE WILL ADVANCE TO A BUTLER
ALABAMA TO LUCEDALE MISSISSIPPI LINE BY LATE MORNING...AND THEN MOVE
ACROSS COASTAL AND SOUTHWEST ALABAMA AROUND MID DAY...AND ACROSS THE
WESTERN FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA IN THE MID TO
LATE AFTERNOON HOURS.
ALL PERSONS WHO OWN A NOAA ALL HAZARDS WEATHER RADIO SHOULD TAKE TIME
TO MAKE SURE IT WILL SOUND AN AUDIBLE ALARM SHOULD A SEVERE WEATHER
WARNING BE ISSUED. CHECK THE BATTERIES IN THE WEATHER RADIO JUST IN
CASE THE POWER SHOULD GO OFF.
THOSE WHO DO NOT HAVE A NOAA ALL HAZARDS WEATHER RADIO SHOULD
STRONGLY CONSIDER INVESTING IN THIS POTENTIALLY LIFE SAVING DEVICE.
UNITS CAN BE PURCHASED FROM LOCAL ELECTRONICS STORES FROM 25 DOLLARS
TO AROUND 50 DOLLARS...DEPENDING ON THE VARIOUS FEATURES AND
CAPABILITIES OF THE UNIT.
STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL BROADCAST NEWS MEDIA
FOR THE LATEST FORECAST INFORMATION REGARDING THE UPCOMING PERIOD OF
SEVERE WEATHER.
Thunderstorm Wind, Perry
- When
- April 14, 10:13 AM CST to 10:15 AM CST
- Where
- Perry County, 7 mi NW of Richton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.422, -89.034
A large bow echo moved across the north part of Perry County. Several trees and powerlines were blown down northwest of Richton. Several manufactured homes were damaged with one turned over. One wood frame house was also damaged. No injuries. This area still had unrepaired damage from Hurricane Katrina that hit in August of 2005.
Thunderstorm Wind, Greene
- When
- April 14, 10:45 AM CST to 10:47 AM CST
- Where
- Greene County, 4.22 mi ENE of Piave
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.423, -88.684
The large bow echo continued moving east and blew down several trees and powerlines east of Piave. In addition...a garage was damaged and a few shingles were blown off a roof.
Thunderstorm Wind, Wayne
- When
- April 14, 10:50 AM CST to 10:52 AM CST
- Where
- Wayne County, State Line
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.430, -88.480
The large bow echo continued moving east and the thunderstorms blew down several trees and powerlines near State Line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Carolina, April 14 to 15, 20071 death · 5 injured · $12,000 · EF3 · 18 events
- Tornadoes and Damaging Winds in Georgia, April 14 to 15, 20075 injured · $2.7 million · EF2 · 16 events
- Tornadoes and Flash Flooding in Mississippi, April 14, 2007$2.2 million · EF1 · 39 events
- Tornadoes and Flash Flooding in Alabama, April 14, 2007$3.0 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Georgia, April 14 to 15, 2007$556,000 · EF1 · 9 events
- Flash Flooding and Flooding in Kentucky, April 14 to 16, 2007$550,000 · 24 events
- Tornado and Damaging Winds in Alabama, April 14, 2007$276,000 · EF1 · 5 events
- Tornado and Hail in Alabama, April 14, 2007$19,000 · EF1 · 6 events
- Heavy Rain in West Virginia, April 14, 20073 injured · $10,000 · 1 event
- Frost and Freeze in Colorado, April 14, 20076 events
- Hail and Damaging Winds in Georgia, April 14 to 15, 2007$3,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Georgia, April 14 to 15, 200755 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25604, 25605, 25606.